Last round of chemo today

HetonHeton Member Posts: 6
Last round of chemo today and I'm feeling nervous . I feel like the chemo has been my safeguard for three months. My friends all sent me congratulation messages this morning but I'm  nott feeling it. Its so terrifying. I will now continue with herceptin and commence Tamoxifen in a few weeks. Im now concerned about the side effects with tamoxifen. 

Comments

  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,370
    Hi @Heton. I know that feeling as do many of the others on this forum. Strange as it sounds, chemo gave me comfort, as well as a heap of unwanted side effects. People congratulated me too and I just looked at them weirdly. Big hugs.
  • AfraserAfraser MelbourneMember Posts: 2,615
    I confess I celebrated my last chemo, but many feel as you do. Treatment is reassuring - difficult sometimes, but also a regular, known event in an uncertain environment. I too had another nine months of herceptin after chemo, which I had by infusion rather than injection so back to the familiar routine every three weeks. I am on letrozole not tamoxifen but, as with chemo, side effects do vary a lot so it’s almost impossible to know how you will find it until you start. If possible, try not to make assumptions before you start. Letrozole can cause a lot of joint pain. I don’t have any, nearly seven years on. If you do get difficult side effects, talk about it with your oncologist and see what options can be explored. Best wishes. 
  • primekprimek Broken HillMember Posts: 5,193
    Yes it's scary moving into survivorship so know it's normal to feel this way.
  • Frances54Frances54 Member Posts: 17
    I celebrated my last day of chemo, after all I had well and truly earnt it. Research shows that the hardest times are at completion of treatment and at diagnosis. So what you are experiencing makes perfect sense. It will pass. I worried about oestrogen blockers too and the first three weeks were tough but that's settled and I'm going well. Your  chemo has done its job, so will the herceptin and tamoxifen. This will all sort itself out and you will be on your way to the next exciting part of your life. 
  • kezmusckezmusc Member Posts: 1,315
    Hey @Heton,

    CONGRATULATIONS!  One more hurdle out of the way.  It's odd how we get a bit lost after treatment.  Mind you I didn't have that feeling after chemo.  I jumped up and down for joy.  Gave the nurses some flowers and chocolates said see ya and just about skipped out to the car. 

    I did get that same floating in limbo feeling a couple of weeks after my last rads appointment.  It's normal and will get better as you regain your strength.  Don't be surprised if it takes a little bit of wading through and processing what the heck just went on and where you go to from here.
      Welcome to survivorship.
    All the best lovely.
    xoxoxo
  • HetonHeton Member Posts: 6
    Thank you for the lovely comments. Its reassuring to be able to chat with others who understand these emotions.xx
    Im also wanting to connect to others who have had a similar diagnosis of stage 2 -grade 2 -one node positive -triple positive bc. It would be reassuring for me to see to see there are survivors living healthy lives 5 years and more. I guess im struggling with the fear of reacurrance and maybe proof of this may ease my fear a fraction. xx
  • NefertariNefertari Member Posts: 188
    I fell apart a bit after chemo and at the end of my radiation, as others have said it was a what now type of moment? It is a bit scary out on your own and I think it happens to most of us.  Good luck for the future xx
  • poodlejulespoodlejules Member Posts: 314
    I know how you feel @Heton. I felt the same but then felt reassured going back in for my herceptin infusions and after they finished , I felt a bit more confident leaving the safety of the hospital.I have a different diagnosis but somebody here will hopefully tell their triple positive story. Good luck with everything !
  • SisterSister Adelaide Hills, SAMember Posts: 4,441
    You've earned the congratulations @heton .  Chemo might not be what it was in years past but it's still a hard slog.  But it is hard when it ends because it has been the focus of your life for so long.  If things get too hard, make sure you seek out some outside help - psychologist, counsellor...  It really isn't unusual at this point in your treatment.  And assume that you will deal with AI treatment with no problems.  You quite possibly will.
  • Shellshocked2018_Shellshocked2018_ Fleurieu Peninsula , SAMember Posts: 160
    Yes know those feelings to well, cried in my husbands arms after my last Chemotherapy, he hugged me and cried then I broke down.
    I walked out of Radiotherapy with a tear in my eye and all choked up but held it together.
    Its a scary thought thinking that your safety net has been pulled away.
    Picked myself up as there is life to enjoy. Xx
  • arpiearpie Mid North Coast, NSWMember Posts: 3,245
    Well done @Shellshocked2018_ for completing your active treatment xx    It's a big ask, but you've done it.  It can leave us a bit 'feeling down' as all the routines of chemo & rads 'keeps us busy' for so long .... then nothing much until you see the Onc re whether you go on hormone tablets.

    So rest up, recuperate (remember that the warmth in the breast area will continue to stay warm for some weeks 7 important to keep the lotions up.)

    Have you checked out Otis Foundation?  Many families who have holiday homes & only use them at Xmas/school holidays etc, make them available to BC patients, to enjoy a weekend or Mon-Fri (for free other than food & getting there.)  You are elligible to apply once your active treatment finishes.   Most states have them available - but the more popular ones have a waiting list - so check them out & see if you'd like to stay in any areas!  You can take family or friends with you .... I had a wonderful time at Thredbo earlier this year.
    https://www.otisfoundation.org.au/directory

    All the best xx
Sign In or Register to comment.